Arkansas, 2015

Heavy Rain in Arkansas, September 2, 2015

September 2, 2015 · NWS LZK · 1 event in 1 county or zone

A few areas received heavy rain in Arkansas. However, it was mainly a very dry month for most locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A few areas received heavy rain in Arkansas. However, it was mainly a very dry month for most locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 2, 1:28 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 2, 1:28 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED SEP 2 2015

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION IN
THE AFTERNOONS TO EARLY EVENINGS...ALBEIT OVERALL LOWERING
POTENTIAL THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. LITTLE
TO NO SEVERE STORM RISK. OTHERWISE TEMPS WILL BE AT OR ABOVE
NORMAL VALUES.

MID AND HIGH CLOUDS AGAIN DID STREAMED IN OVER SE AR FROM THE
SOUTH DUE TO CONVECTION OVER THE TX AND LA GULF COAST. THESE
CLOUDS HAVE THINNED AND HAD MINIMAL AFFECT ON TEMPS. AFTERNOON
TEMPS WERE FROM THE UPPER 80S IN THE NORTH...TO THE 90S CENTRAL
AND SOUTH. THIS AFTERNOON A BIT MORE CONVECTION HAS DEVELOPED THAN
TUESDAY...WITH THE HIGHEST CONCENTRATION OVER SOUTHERN AR WITH
MORE ISOLATED IN CENTRAL TO EASTERN AR. THIS IS STILL ASSOCIATED
WITH THE WEAK UPPER LOW PRESSURE TROUGH OVER THE REGION...AND WITH
SOME HEAT...MOISTURE AND AFTERNOON HEATING COMBINING. CONVECTION
WILL BE ON GOING THROUGH EARLY EVENING...THEN AFTER SUNSET...ALL
SHOULD GRADUALLY DISSIPATED.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

EVENING CONVECTION WILL GRADUALLY WEAKEN AND DISSIPATE AFTER
SUNSET...WITH DRY CONDITIONS OVERNIGHT. MOSTLY CLEAR TO ARES OF
PARTLY CLOUDY SKIES WILL BE SEEN...WITH SOME POSSIBLE PATCHY
FOG...ESPECIALLY IN AREAS THAT HAD RAIN. THE UPPER LOW PRESSURE
TROUGH IS FORECAST TO CONTINUE TO WEAKEN THROUGH THE END OF THE
WEEK...AS UPPER HIGH PRESSURE BUILDS INTO THE REGION FROM THE
WEST. HOWEVER...ISOLATED CONVECTION WILL BE SEEN IN THE AFTERNOON
TO EVENINGS THURSDAY AND FRIDAY...WITH AN OVERALL LOWERING INTO
THE WEEKEND...BUT AN ISOLATED STORM WILL STILL BE POSSIBLE. TEMPS
WILL SLOWLY WARM INTO THE WEEKEND...AND REACH MORE LOW TO MID 90S
AS THE UPPER RIDGE BUILDS IN FROM THE WEST.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

AN UPPER RIDGE WILL BE ANCHORED OVER SOUTHWEST TEXAS TO START THE
PERIOD...WITH THE RIDGE EXTENDING NORTHEAST THROUGH OKLAHOMA AND
MISSOURI AND INTO THE UPPER MIDWEST INITIALLY. HOWEVER A SHORTWAVE
TROUGH MOVING THROUGH THE PAC NW AND INTO THE NORTHERN ROCKIES AND
NORTHERN PLAINS ON SUNDAY WILL KNOCK THE RIDGE DOWN A LITTLE LATE
SUNDAY AND INTO MONDAY. ANOTHER SHORTWAVE WILL FOLLOW A SIMILAR PATH
AND FURTHER FLATTEN THE RIDGE BY MIDWEEK.

WHILE THE RIDGE WILL BE THE DOMINANT FEATURE TO START THE
PERIOD...SOME CHANGES ARE COMING. THE FIRST OF THE AFOREMENTIONED
SHORTWAVES WILL ALLOW A COLD FRONT TO APPROACH THE REGION FROM THE
PLAINS ON MONDAY...WITH THE SECONDARY SHORTWAVE PUSHING A FRONT INTO
THE STATE FROM THE NORTH SOMETIME LATE WEDNESDAY. RAIN CHANCES WILL
INCREASE ACROSS NORTHERN AND NORTHWESTERN PARTS OF THE STATE MONDAY
AND TUESDAY AFTERNOONS...WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE. BETTER RAIN CHANCES WILL EXIST ON WEDNESDAY THOUGH.

TEMPERATURES WILL START OFF ON THE WARM SIDE...WITH HIGHS IN THE MID
90S OR SO ON SUNDAY...BUT WILL GRADUALLY FALL THROUGH THE WEEK AS
CLOUDS AND RAIN CHANCES INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  94  70  94 /  20  10   0  10
CAMDEN AR         71  95  72  96 /  50  20  10  10
HARRISON AR       68  90  68  90 /  20  10   0  10
HOT SPRINGS AR    72  94  72  95 /  30  10  10  10
LITTLE ROCK   AR  72  95  72  95 /  40  10  10  10
MONTICELLO AR     72  96  73  96 /  50  20  10  10
MOUNT IDA AR      70  93  70  94 /  20  10   0  10
MOUNTAIN HOME AR  69  93  69  92 /  20  10   0  10
NEWPORT AR        71  94  71  94 /  20  10   0  10
PINE BLUFF AR     72  95  72  95 /  50  10  10  10
RUSSELLVILLE AR   71  95  71  94 /  20  10   0  10
SEARCY AR         71  94  70  94 /  40  10  10  10
STUTTGART AR      72  94  72  95 /  50  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Sep 2, 4:00 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 02 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT WED SEP 02 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WHILE IT WILL BE MOSTLY DRY TODAY...SCATTERED SHOWERS ARE
EXPECTED IN FAR SOUTHEAST ARKANSAS THIS MORNING. ELSEWHERE...
A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE HEAT OF
THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY WEATHER IS IN THE FORECAST THROUGH THE WEEKEND...WITH
DROUGHT CONDITIONS SLOWLY WORSENING IN SOUTHERN SECTIONS OF THE
STATE. ANY THUNDERSTORMS WILL BE ISOLATED.

EARLY NEXT WEEK...A COLD FRONT WILL APPROACH FROM THE
PLAINS...WITH SCATTERED THUNDERSTORMS RETURNING TO THE
FORECAST. RAIN CHANCES WILL BE HIGHEST IN THE NORTHWEST HALF
OF THE STATE NEAREST THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Sep 2, 1:32 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT WED SEP 2 2015

ARZ055-056-022000-
JEFFERSON AR-GRANT AR-
232 PM CDT WED SEP 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON AND
EASTERN GRANT COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF WHITE HALL...OR 9 MILES EAST OF SHERIDAN...MOVING
NORTHEAST AT 10 MPH.

SMALL HAIL AROUND PEA SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFF...SHERIDAN...WHITE HALL...PINE BLUFF ARSENAL...
WARBRITTON...LAMONT...SULPHUR SPRINGS...AIN...CLEAR LAKE...DEXTER...
CENTER GROVE...HARDIN...GRAPEVINE...CROSS ROADS IN GRANT COUNTY...
SLABTOWN...MILLERVILLE...SAMPLES AND PRAGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3425 9253 3444 9232 3429 9199 3408 9225
TIME...MOT...LOC 1930Z 226DEG 8KT 3425 9225

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Pulaski

When
September 2, 4:00 PM CST
Where
Pulaski County, 0.69 mi N of Marche
Reported by
COOP Observer
Coordinates
34.880, -92.350

A rainfall amount of 2.10 inches fell in less than an hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599124.